Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 268, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 20, 2001, 7:49 PM MDT for Garden County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 20, 2001, 7:49 PM MDT (01:49 UTC)
- Expired
- Aug 20, 2001, 8:15 PM MDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garden County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -318 J/kg
- Mixed-layer LCL
- 1999 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS53 KLBF 210150 SVRLBF NEC069-210215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 749 PM MDT MON AUG 20 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 815 PM MDT... * AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES EAST OF CRESCENT LAKE NWR...OR ABOUT 28 MILES NORTH NORTHEAST OF OSHKOSH...MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER FARM AND RANGELANDS OF NORTHERN GARDEN COUNTY IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4167 10263 4154 10204 4199 10208 4198 10261 $$ CLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 1:58 PM MDT, 5 hours 51 minutes earlier.
Area forecast discussion, Aug 20, 1:58 PM MDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT MON AUG 20 2001 MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES NEXT SEVERAL DAYS. MODELS VARYING QUITE A BIT ON HEIGHT FIELDS ACROSS SOUTHWEST CONUS THIS PAST MORNING AS A RESULT OF SHORT WAVE SITTING ACROSS AZ. AVN AND NGM INITIALIZED TOO HIGH ACROSS AZ WITH THE ETA DOING THE BEST. IT COMES AS NO SURPRISE THAT THE AVN IS MUCH QUICKER AT PUSHING WAVE ACROSS AREA BY TOMORROW AFTERNOON VERSUS THE ETA. WITH WATER VAPOR IMAGERY SHOWING ONLY A SLOW DRIFT OF WAVE TO NORTHEAST...WILL FAVOR THE ETA FOR THIS FORECAST. WEAK WARM FRONT WILL EXTEND FROM NORTHEAST COLORADO INTO NORTHERN KANSAS THIS EVENING WITH LEE TROUGH EXTENDING ACROSS WESTERN PANHANDLE. STRONG MOISTURE CONVERGENCE IN PANHANDLE ALONG WITH GOOD UPPER SUPPORT FROM SHORT WAVE CURRENTLY SEEN EXITING CENTRAL ROCKIES WILL PRODUCE SCATTERED CONVECTION ACROSS WESTERN FA BY EARLY EVENING. FORCING WILL THEN SHIFT EAST INTO CENTRAL AND EASTERN CWA AS 45-50 KNOT LLJ NOSES INTO AREA DURING OVERNIGHT HOURS AND LIFTS FRONT INTO CENTRAL NEBRASKA BY SUNRISE. EXPECT CONVECTION TO FOLLOW BEST LOW-LEVEL FORCING AND WILL THEREFORE MENTION SCATTERED PRECIPITATION ACROSS ALL OF CWA TONIGHT. ANTICIPATE SURFACE LOW TO DEVELOP ACROSS NORTHEAST NEBRASKA BY AFTERNOON ON TUESDAY WITH SURFACE TROUGH/WEAK FRONT ALIGNED FROM NORTHEAST TO WEST CENTRAL CWA. MOISTURE SHOULD REMAIN DECENT ON BACK SIDE OF TROUGH/WEAK FRONT INTO THE AFTERNOON AS NEXT WAVE MOVES INTO AREA. BEST SUPPORT WOULD FAVOR A CHANCE OF TSRA ACROSS WESTERN HALF OF CWA BY AFTERNOON. EXPECT CHANCE ACROSS ALL OF AREA TUESDAY NIGHT AS WAVE SHIFTS SLOWLY FROM WEST TO EAST ACROSS CWA. FOR THIS REASON WILL BLANKET CWA WITH 30-40 POPS. HIGH TEMPERATURES WILL BE TRICKY ON TUESDAY AS 850 MB TEMPS SUGGESTING UPPER 80S NORTH TO MIDDLE 90S SOUTH DESPITE THICKNESS FIELDS DROPPING ACROSS NORTHERN AND CENTRAL ZONES. LOW-LEVEL PATTERN CHANGES LITTLE INTO WEDNESDAY AS NEXT WAVE MOVES INTO CENTRAL HIGH PLAINS. THIS SHOULD SET THE STAGE FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS STARTING BY LATE AFTERNOON IN THE WEST AND SHIFTING INTO THE EAST BY EARLY EVENING. WILL BLANKET AREA WITH 30-40 POPS ONCE AGAIN. TEMPERATURES SHOULD BE A FEW DEGREES COOLER FOR HIGHS AS LOW-LEVEL TEMPERATURE AND THICKNESS FIELDS LOWER. MIDDLE 80S NORTH TO AROUND 90 SOUTH LOOK GOOD AT THIS TIME. EXTENDED...MODELS AGREE ON SHIFTING UPPER LOW/TROUGH ACROSS SOUTHERN CANADA AND NORTHERN CONUS. HOWEVER...MAJOR TIMING DIFFERENCES EXIST BETWEEN THE MRF...UKMET AND ECMWF. THE MRF IS MUCH QUICKER AT EJECTING THIS SYSTEM WITH WEAK RIDGING THEN TAKING PLACE BEHIND WAVE ON DAYS 5 THROUGH 7. THE ECMWF AND UKMET ARE AROUND 24 HOURS SLOWER WITH THIS SYSTEM EVOLUTION. ENSEMBLE MEAN HEIGHT FIELDS ARE IN THE MIDDLE OF THESE TWO SOLUTIONS AND WILL LEAN TOWARDS THIS COMPROMISE FOR EXTENDED. CONDITIONS STILL LOOKING GOOD FOR PRECIP THURSDAY...BUT THEN DRY FRIDAY AND SATURDAY UNDER WEAK RIDGING. RETURN FLOW SHOULD BEGIN TO SETUP SUNDAY AND MONDAY BRINGING A CHANCE FOR RAIN BOTH DAYS AS LEE TROUGH DEEPENS ALONG FRONT RANGE REGION AND PULLS FRONT BACK NORTH ACROSS FA. .LBF...NONE. AWJ
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.